Ohio, 2017

Flash Flooding and Flooding in Ohio, June 13, 2017

June 13, 2017 · NWS ILN · 31 events in 12 counties and zones

Strong to severe thunderstorms developed in a hot and humid airmass. Some the thunderstorms produced flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$46,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Strong to severe thunderstorms developed in a hot and humid airmass. Some the thunderstorms produced flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 13, 3:10 AM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 13, 3:10 AM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
410 AM EDT Tue Jun 13 2017

.SYNOPSIS...
A warm and moist air mass will remain in place across the region
through Thursday. This will lead to periods of thunderstorms
through mid week along with the possibility for locally heavy
rainfall.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Scattered thunderstorms have developed early this morning
across central portions of our fa. This is associated with the
nose of a very weak low level jet that is forecast to shift east
and weaken through mid morning. As a result, expect to see the
current activity persist through the pre dawn hours and then
possibly weaken/dissipate through mid morning.

As we warm into the mid to upper 80s through the day and with
dewpoints around 70, we will further destabilize later this
morning and into this afternoon. Forcing is weak but given the
instability, expect scattered thunderstorm development late
this morning and into this afternoon and will continue with
high chance pops across the area. Given the weak forcing, the
severe threat will be limited, but fairly high dcapes may
yield some isolated severe wind gusts. PWs will push up into
the 1.6 to 1.8 inch range through this afternoon which will put
us above the 90 percentile climatologically. Given the light
flow regime, slow moving storms and locally heavy rainfall will
be possible and will include a mention in the HWO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
The higher res convective allowing models are fairly consistent
we should see a decreasing trend in the pcpn coverage by this
evening. However, with some lingering instabilities, will hang
on to a slight chance of pops through the overnight hours. Some
of the models are suggesting some developing showers and
thunderstorms late tonight into Wednesday morning along a low
level convergent boundary across western portions of our fa.
Will therefore allow for increasing chance pops across our west
through the morning hours and then have chance pops across the
entire fa through the afternoon as we further destabilize
through the day and a weakening boundary sags down across the
region. We will again be in a light flow regime so expect
locally heavy rainfall on Wednesday. Given the good instability,
we will also have the the possibility for isolated severe wind
gusts once again. Highs on Wednesday will be in the mid to upper
80s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
An active pattern through most of the long term will take hold as
multiple upper level disturbances move across the area with a cold
front pushing through late Sunday. Most of the long term will also
be characterized by warm/ above normal temperatures with
temperatures falling slightly below normal starting at the end of
the long term. This pattern of warm above normal temperatures this
week followed by a cooling trend starting next week has been
consistent with both the GEFS and GEPS showing falling height
anomalies by the beginning of next week.

Looking at the details, shows that an upper level low will open up
the long term near Manitoba and will be slowly pushing east with
upper level ridging beginning to take hold over northern Mexico. A
cold front will also be stalled across northeastern Ohio at this
time before starting to wash out. Wednesday night the chance of
showers and thunderstorms will remain, but coverage will likely
decrease in the evening as daytime heating is lost. Even overnight
though GFS forecast soundings do show some instability which will
allow the chance of precipitation to continue (along with PWATs
around 1.60"). Early Thursday morning, the upper level low over
Manitoba will allow pockets of PV to wash over the area. By Thursday
afternoon forecast soundings again destabilize with ML CAPE values
on the GFS between 1000 J/kg and 1800 J/kg. Mean SFC-6 km flow
remains very weak at about 15kts and with PWATs approaching 1.70"
(above the 90th percentile for this time of year) heavy rain appears
to be the primary threat. Omega values also light up Thursday with
the passage of the PV. Given the upper level lift, high PWAT values,
and instability have nudged PoPs up for Thursday.

Thursday night into Friday there will likely be a break in the
precipitation at some time due to weak subsidence on the back side
of the departing shortwave. Drier air also temporarily filters in
Friday morning with PWATs falling to around 1.10". PWATs will begin
to tick upwards Friday afternoon with forecast soundings again
starting to destabilize. Overall am thinking spotty coverage Friday
afternoon with dry air remaining in forecast soundings, but given
the destabilization in the forecast soundings have kept low end PoP
chances in the forecast.

Saturday into Sunday the upper level low that was over Manitoba will
have pushed east into Ontario with a cold front extending southwest.
Forecast soundings continue to advertise the chance of rain Saturday
due to sufficient instability and moisture present. It should be
noted that models have struggled with exactly how to handle this
low, but the overall answer of a wet weekend appears to be becoming
clearer. The ECMWF actually brings a weak prefrontal system through
Saturday afternoon with the main cold front sweeping through late
Sunday/ early Monday. The GFS doesn't really have this second piece
of energy, but still pushes the cold front through around the same
time as the ECMWF and CMC. Monday, surface high pressure will build
in from the north with drying conditions.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
Isolated to scattered thunderstorms have developed early this
morning along the nose of a very weak low level jet. This is
forecast to shift slowly east through the pre dawn hours so
will hang on to at least a VCTS at the northern TAF sites over
the next several hours. We may see a bit of a lull then through
mid morning as the jet weakens. However, as we further
destabilize through the afternoon hours, expect to see scattered
diurnal thunderstorm redevelopment and will again cover this
threat with a VCTS at all of the TAF sites from late morning
through mid to late afternoon.

OUTLOOK...Thunderstorms possible Tuesday night through Thursday
and then again on Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Haines
AVIATION...JGL
Hazardous weather outlook, Jun 13, 3:01 AM EST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
401 AM EDT Tue Jun 13 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-141100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
401 AM EDT Tue Jun 13 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Scattered thunderstorms today will be capable of producing locally
heavy rainfall and isolated damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Occasional thunderstorms are expected Wednesday into Thursday. Some
of these storms will be capable of producing locally heavy rainfall
and isolated damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 13, 12:13 AM EST, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
113 AM EDT TUE JUN 13 2017

OHZ062-063-072-130545-
Fayette OH-Clinton OH-Greene OH-
113 AM EDT TUE JUN 13 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE...
NORTHEASTERN CLINTON AND SOUTHEASTERN GREENE COUNTIES UNTIL 145 AM
EDT...

At 113 AM EDT, radar indicated a strong thunderstorm near Wilmington,
moving northeast at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...

Locations impacted include...
Wilmington, Sabina, Octa, Melvin, Lees Creek, Reesville, Bloomington
and New Antioch.

This includes I-71 in Ohio between mile markers 56 and 64.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3938 8356 3938 8359 3937 8360 3935 8377
      3948 8386 3963 8363 3939 8347
TIME...MOT...LOC 0513Z 240DEG 20KT 3945 8376

Haines
Special weather statement, Jun 13, 1:50 AM EST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
250 AM EDT TUE JUN 13 2017

INZ058-066-130715-
Fayette IN-Franklin IN-
250 AM EDT TUE JUN 13 2017

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND SOUTHWESTERN
FAYETTE COUNTIES UNTIL 315 AM EDT...

At 250 AM EDT, radar indicated a strong thunderstorm near Lake
Santee, moving east at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Brookville, Oldenburg, Lake Santee, Blooming Grove, Metamora, St.
Leon, Laurel, Cedar Grove, Mount Carmel, Andersonville, Mounds State
Recreation Area, Hamburg, Mixersville, Sharptown, Peppertown, New
Trenton, Saint Peter and Buena Vista.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3953 8504 3952 8503 3952 8495 3951 8482
      3948 8482 3930 8490 3931 8513 3935 8530
      3956 8530
TIME...MOT...LOC 0650Z 291DEG 12KT 3945 8527
Special weather statement, Jun 13, 2:14 AM EST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
314 AM EDT TUE JUN 13 2017

INZ066-073-074-130745-
Franklin IN-Ripley IN-Dearborn IN-
314 AM EDT TUE JUN 13 2017

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...NORTHEASTERN RIPLEY
AND NORTHEASTERN DEARBORN COUNTIES UNTIL 345 AM EDT...

At 313 AM EDT, radar indicated a strong thunderstorm near Brookville,
moving east at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...

Locations impacted include...
Batesville, Brookville, Bright, Oldenburg, Blooming Grove, Metamora,
St. Leon, Laurel, Scipio, Cedar Grove, Mount Carmel, Mounds State
Recreation Area, Interstate 74 at US Route 52, Rockdale, Mixersville,
Sharptown, Peppertown, New Trenton and Saint Peter.

This includes I-74 in Indiana between mile markers 147 and 149, and
between mile markers 159 and 170.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3952 8522 3950 8482 3944 8481 3926 8483
      3931 8526
TIME...MOT...LOC 0713Z 279DEG 17KT 3943 8514
Special weather statement, Jun 13, 5:19 AM EST, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
619 AM EDT TUE JUN 13 2017

OHZ073-131045-
Ross OH-
619 AM EDT TUE JUN 13 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROSS COUNTY UNTIL
645 AM EDT...

At 619 AM EDT, radar indicated a strong thunderstorm near
Chillicothe, moving east at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Chillicothe, Londonderry, Massieville, Mooresville, Scioto Trail
State Park and Richmond Dale.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3917 8277 3919 8299 3941 8298 3938 8275
TIME...MOT...LOC 1019Z 281DEG 17KT 3933 8287
Special weather statement, Jun 13, 5:22 AM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
622 AM EDT TUE JUN 13 2017

OHZ065-074-131045-
Fairfield OH-Hocking OH-
622 AM EDT TUE JUN 13 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FAIRFIELD AND NORTH
CENTRAL HOCKING COUNTIES UNTIL 645 AM EDT...

At 622 AM EDT, radar indicated a strong thunderstorm over Lancaster,
moving east at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Lancaster, Bremen, Pleasantville, Hide-A-Way Hills, Sugar Grove,
Rushville, West Rushville, Fairfield County Airport, North Berne,
Hideaway Hills and Dumontville.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3961 8238 3961 8264 3980 8267 3985 8247
      3984 8247 3983 8240 3975 8240 3974 8237
TIME...MOT...LOC 1022Z 262DEG 13KT 3972 8257

The radar

The Cincinnati radar (KILN), 53 km away, was scanning. The volume nearest the first event began at 10:28 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 4 flood, 3 hail, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
June 13, 5:30 AM EST to 5:35 AM EST
Where
Montgomery County, 1.74 mi SE of Ft Mc Kinley
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
39.780, -84.230

A tree was reported down at the intersection of Auburn and Salem Drives.

Flash Flood, Greene

When
June 13, 7:52 AM EST to 9:52 AM EST
Where
Greene County, 1.14 mi ENE of Cedarville to 1.08 mi ENE of Cedarville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.735, -83.799

High water was reported at the intersection of State Route 72 and Turnbull Road.

Hail, Franklin

When
June 13, 9:10 AM EST to 9:12 AM EST
Where
Franklin County, 0.53 mi W of New Rome
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
39.950, -83.140

Thunderstorm Wind, Franklin

When
June 13, 9:11 AM EST to 9:16 AM EST
Where
Franklin County, Valley View
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
39.950, -83.080

One tree was reported knocked down.

Thunderstorm Wind, Franklin

When
June 13, 9:15 AM EST to 9:25 AM EST
Where
Franklin County, 0.53 mi W of Valley View
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
39.950, -83.090

A tree was blown into a mobile home on Volney Ave.

Thunderstorm Wind, Highland

When
June 13, 10:50 AM EST to 10:55 AM EST
Where
Highland County, 1.38 mi N of Mowrystown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.050, -83.750

Small trees were reported snapped off about three feet from the ground and large branches were snapped off oak trees.

Hail, Butler

When
June 13, 11:29 AM EST to 11:31 AM EST
Where
Butler County, 0.69 mi S of Oxford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.510, -84.730

Thunderstorm Wind, Butler

When
June 13, 11:31 AM EST to 11:41 AM EST
Where
Butler County, 0.87 mi NW of Oxford Miami Univ Ar
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
39.510, -84.790

Wires were reported down on Riggs Road.

Thunderstorm Wind, Butler

When
June 13, 11:38 AM EST to 11:48 AM EST
Where
Butler County, 1.27 mi ESE of Rockdale
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
39.420, -84.450

Wires were reported down on Mercedes Drive.

Thunderstorm Wind, Montgomery

When
June 13, 11:54 AM EST to 11:59 AM EST
Where
Montgomery County, 0.53 mi W of Taylorsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.830, -84.290

Trees were knocked down at the intersection of Taywood and Westbrook Roads.

Thunderstorm Wind, Montgomery

When
June 13, 12:20 PM EST to 12:25 PM EST
Where
Montgomery County, Spanker
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Trained Spotter
Coordinates
39.850, -84.250

Several large branches were knocked down.

Thunderstorm Wind, Montgomery

When
June 13, 12:20 PM EST to 12:30 PM EST
Where
Montgomery County, Ft Mc Kinley
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.800, -84.250

Trees were knocked down along Salem Avenue.

Thunderstorm Wind, Montgomery

When
June 13, 12:22 PM EST to 12:32 PM EST
Where
Montgomery County, 0.53 mi ESE of Greenview
Measured
46 kt (53 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
39.848, -84.260

A large tree was split in half on Marylew Lane.

Hail, Greene

When
June 13, 12:40 PM EST to 12:42 PM EST
Where
Greene County, 2.53 mi WSW of Bryon
Measured
0.75 in hail
Reported by
CoCoRaHS
Coordinates
39.760, -84.020

Thunderstorm Wind, Miami

When
June 13, 12:42 PM EST to 12:52 PM EST
Where
Miami County, 1.73 mi ESE of Troy
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.040, -84.170

A tree was knocked down on Woodcliff Drive.

Thunderstorm Wind, Auglaize

When
June 13, 6:09 PM EST to 6:19 PM EST
Where
Auglaize County, 2.96 mi NNE of Villa Nova
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.590, -84.400

Trees and power lines were reported knocked down.

Thunderstorm Wind, Auglaize

When
June 13, 6:11 PM EST to 6:21 PM EST
Where
Auglaize County, 0.87 mi NW of St Marys
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
40.540, -84.390

Trees and power lines were knocked down throughout the western part of Auglaize County, including in St. Marys.

Thunderstorm Wind, Hardin

When
June 13, 6:18 PM EST to 6:28 PM EST
Where
Hardin County, 3.61 mi NNE of Ridgeway
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.580, -83.550

A tree was down across the road near the intersection of State Route 31 and County Road 190.

Thunderstorm Wind, Mercer

When
June 13, 6:20 PM EST to 6:30 PM EST
Where
Mercer County, 2.07 mi N of Grand Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.560, -84.500

Several trees were knocked down and powerlines were also downed, north of Grand Lake St. Marys in the eastern part of the county.

Thunderstorm Wind, Mercer

When
June 13, 6:20 PM EST to 6:30 PM EST
Where
Mercer County, 1.74 mi NE of Grand Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
40.550, -84.480

Several large trees and limbs were knocked down at the Northmoor Golf Course. Sheet metal roofing was partially removed from a structure.

Thunderstorm Wind, Shelby

When
June 13, 6:41 PM EST to 6:51 PM EST
Where
Shelby County, Botkins
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.470, -84.180

Several trees were knocked down in the Botkins area.

Thunderstorm Wind, Shelby

When
June 13, 6:44 PM EST to 6:49 PM EST
Where
Shelby County, 2.07 mi S of Botkins
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.440, -84.180

Two trees were reported knocked down along with damage to the siding of a barn.

Thunderstorm Wind, Shelby

When
June 13, 6:55 PM EST to 7:00 PM EST
Where
Shelby County, 0.87 mi NW of Jackson Center
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.440, -84.040

Several trees were knocked down in the Jackson Center area.

Flood, Hardin

When
June 13, 7:00 PM EST to 8:00 PM EST
Where
Hardin County, 3.61 mi NNE of Ridgeway to 2.86 mi N of Ridgeway
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.580, -83.550

Minor flooding was reported in the eastern part of the county.

Flood, Shelby

When
June 13, 7:00 PM EST to 8:00 PM EST
Where
Shelby County, Botkins to 0.1 mi N of Botkins
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.470, -84.180

High water was reported in several places in the Botkins area.

Thunderstorm Wind, Logan

When
June 13, 7:11 PM EST to 7:16 PM EST
Where
Logan County, 2.07 mi S of Bloom Center
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.390, -83.950

A tree was knocked down along County Road 21.

Thunderstorm Wind, Logan

When
June 13, 7:25 PM EST to 7:30 PM EST
Where
Logan County, 2.81 mi S of Mc Morran
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.340, -83.840

A tree was knocked down along County Road 11.

Thunderstorm Wind, Union

When
June 13, 7:48 PM EST to 7:58 PM EST
Where
Union County, 0.69 mi N of West Marysville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.240, -83.380

A large branch was reported down on a wire.

Flash Flood, Logan

When
June 13, 8:00 PM EST to 9:00 PM EST
Where
Logan County, 1.31 mi NE of Bellefontaine to 1.26 mi NE of Bellefontaine
Cause
Heavy Rain
Reported by
Public
Coordinates
40.384, -83.753

Water was reported over a portion of U.S. 68 north of Bellefontaine.

Flood, Union

When
June 13, 8:30 PM EST to 9:30 PM EST
Where
Union County, 0.77 mi ESE of Pottersburg to 0.63 mi ESE of Pottersburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.266, -83.486

High water was reported on the road.

Flood, Union

When
June 13, 9:55 PM EST to 10:55 PM EST
Where
Union County, 2.1 mi SW of Pottersburg to 2.07 mi SW of Pottersburg
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.250, -83.530

A vehicle was stuck in the water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2017Every state in 2017This day in weather historyWarnings in Ohio, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 693450, 693438, 693445, 693446, 693457, 693452, 693447, 693455, 693453, 693467, 693451, 693468, 693456, 693448, 693469, 693465, 693472, 693460, 693458, 693459, 693461, 693471, 693462, 693440, 693441, 693464, 693463, 693470, 693439, 693442, 693443.